MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. BIVONA® ADULT TTS¿ HYPERFLEX¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. BIVONA® ADULT TTS¿ HYPERFLEX¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA90
Medical Device Problem Codes Leak/Splash (1354); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One bivona® adult tts¿ hyperflex¿ tracheostomy tube was returned for analysis.Visual inspection revealed a black piece of tape was found on the cuff and two marks on the cuff.The cuff was then inflated with air but was observed to deflate within one minute.The device was then put through leak testing; the leak was found to be leaking near the right side of the tape.Magnification was used to inspect the cuff; abrasions were found on the cuff.Based on the evidence the complaint was confirmed.The root cause was found to be user interface as the abrasions were likely due to repossessing.Lot number provided: 2081250.
 
Event or Problem Description
Information was received indicating that the cuff to a smiths medical bivona® adult tts¿ hyperflex¿ tracheostomy tube was found to be broken and leaking.The product was removed and returned.There were no reported adverse patient effects.

Brand Name
BIVONA® ADULT TTS¿ HYPERFLEX¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9305875
Report Number3012307300-2019-06308
Device Sequence Number2104018
Product Code JOH
UDI-Device Identifier15021312013825
UDI-Public15021312013825
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number67HA90
Device Lot Number2081250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;